Return to the Health Forum | Post a Follow-Up

 o
ear infection

Posted by angel123 (pop741.1@netzero.com) on
Mon, Jun 23, 08 at 6:20

I have a bad ear infection . My right ear hurts alot and it feels like a bad toothache my right ear. My right ear is clogged up like it has air in it it sometimes moves around to my left ear also. When i drink or eat food i could hear my water on my ear like pop its annoying. The doctor prescribed some amox-clav 875mg but that takes along to worK. So I went for a second opinion to a doctor and prescribed clarithromycin 500mg. I'm confused on what is best antibiotic to take the 1st visit to the doc i used the amoxicillan . I took 2 tablets then switched to clarithromycin and took 2 pills so far. I need some advice on what antibiotic's will be good for me .Also will this clogged up air that i feel will it go away with the medicine will it unclog my ear. Please need advice its still hurts as of this time


Follow-Up Postings:

 o
RE: ear infection

The best advice that anyone can give you is to stick to what a doctor tells you. By switching back and forth between antibiotics, none have a chance to work. It takes time to kill bacteria. It doesn't happen immediately. By changing medications, you allow the bacteria time to get worse.

ALL antibiotics take time. Finish one complete course of one medication. Then, if the condition isn't better, the doctor will prescibe another type. Some conditions are hard to clear up. Have patience!


 o
RE: ear infection

I agree with agnes. You need to take ALL of the antibiotics for the prescribed period - usually 7 days, sometimes 10 days. You're not doing yourself a favor by switching back and forth to different antibiotics. The bacteria may not respond to either of them because you haven't taken them ALL AS PRESCRIBED.

Another thing, if you don't take it as prescribed and have patience, you can get a ruptured eardrum from too much infection. If you see a discharge of blood or pus from the ear, this could indicate a ruptured eardrum.

By not taking your medicine the proper way (as precribed) you are prolonging the infection. Long-lasting ear infections can cause short-term hearing loss, long-term hearing loss, or ruptured eardrum.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here